Illinois, 2006

Hail in Illinois, March 11, 2006

March 11, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 10, 11:40 PM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Mar 10, 11:40 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 PM CST FRI MAR 10 2006

.DISCUSSION...
FOR THE 12Z SHORT-TERM MDLS (TIL MONDAY)...H500 LONGWAVE TROF WL BGN
OVR THE WRN CONUS...WHERE IT HAS BEEN ANCHORED OVR THE PAST SEVERAL
DAYS...AND EJECT SHRTWVS OUT EVERY DAY OR SO. WITH THE LAST.../GRAND
FINALE/...SHRTWV THAT WL COME OUT LATE ON SUNDAY...POSN OF LONGWAVE
ITSELF WL ALSO CHG...SIGNALLING A TRANSITION OF PTRNS FOR THE
CONUS...AND A MORE QUIET ONE EVENTUALLY FOR THE FA. MAIN MDL DIFFS
CNTR ARND HANDLING OF CDFNT SAT NGT AND POSN OF SFC LO SUN NGT AND
MON. NAM IS SLOWER ON PUSHING CDFNT THRU FA...SINCE IT FAILS TO MOV
SHRTWV ENERGY FM THE NGT BFR TO THE NE...AS THE OTRS HV DONE. FAVOR
THE GFS AND PERSISTENCE HERE...AS OTR MDLS ALSO FAVOR THE GFS. BY
SUN NGT AND MONDAY...GFS AND OTR MDLS SHOW A MORE NLY SFC WAVE TRACK
THRU SRN IA...WHILE THE NAM TRACKS THIS THRU SRN MO. AGAIN PREFER
THE GENERAL MDL CONSENSUS OF THE MORE NLY TRACK AS NAM DOES NOT
APPEAR TO BE HANDLING THIS SYS WELL.

FOR TNGT...MAIN THING PREVENTING AMS FM DVLPG ANY PCPN ATTM IS LACK
OF MOISTURE...BUT MOIST TONGUE OF AIR ARND H850 AND BLO...NOW SEEN
ON SAT PIX AS SURGE OF SC/AC THRU WRN AR HDG NWD...WL MOV INTO THE
FA BY LATE THIS EVNG. COUPLED WITH PRESENCE OF H850 JET NOSING INTO
OUR AREA AND STG H850 THTA-E ADVECTION...SHRA AND TSRA SHUD BREAK
OUT BY 04/05Z AND EXPAND IN COVERAGE THRU THE OVERNIGHT PD...NOTABLY
ALG THE EXPCD MOISTURE/INSTABILITY AXIS WHICH SHUD SET UP ACRS THE
SERN 2/3RDS OF THE FA. MAIN LO LVL FORCING AND UPR LVL SUPPORT BY
LATE THIS PD IS EXPCD TO MOV TO THE NE OF THE FA...ENDING MUCH OF
THE PCPN THREAT BY THE NXT PD. WENT ON THE COOL SIDE OF MOS TEMPS AS
CLIMO SUGGESTS A 10F TEMP FALL AND STILL FAIRLY LONG MID MARCH
NIGHTS SHUD SUPPORT A STEADY RATE OF FALL DESPITE SLY SFC WNDS.

FOR SATURDAY...WRMFNT WL PUSH THRU THE NERN FA DURG THE MRNG HRS
LEAVING EVERYONE IN THE WRM SECTOR FOR THE AFTN. PWATS FALL
SOMEWHAT...WITH MAIN PCPN THREAT CONFINED TO THE LATE AFTN HRS AND
OVERNIGHT AS LO LVL JET WL AGAIN STRENGTHEN IN ADVANCE OF AN
APPROACHING CDFNT FM THE W. BEST PCPN CHCS WL BE ACRS THE SERN
2/3RDS OF THE FA AGAIN...AS CDFNT WL SHARPLY REDUCE PCPN CHCS AS IT
MOVS THRU. PROBABLY THE BEST THREAT FOR SVR WX AND HEAVY RAFL WL BE
DURG SAT NGT...AS STGST FORCING WL COMBINE WITH A VERY MOIST AMS...
AND EXPCD VECTORS OF THE TSTMS WL BE NRLY PARALLEL TO LO LVL BDRYS
SUPPORTING TRAINING ECHOES. MENTIONED HEAVY RAFL THREAT IN FCST. STG
0-6KM BULK SHEAR AT 30M/S AND DECENT LO LVL 0-1KM SHEAR SUGGESTS
SUPERCELL THREAT ERY ON...BUT WITH EXPCD MOTION VECTORS...WL MERGE
INTO LINE/BAND OF CONVEVCTION SUPPORTING MORE THE HEAVY RAFL THREAT.
WENT WITH WRMR MAV MOS TEMPS THIS PD...AS EXPCD CLDS WL HV LTL
IMPACT ON TEMPS TIL MID-LATE AFTN.

FOR SUNDAY...A BREAK ON TAP...BUT VERY BRIEF...AS NXT SHRTWV GATHERS
STRENGTH OVR THE CNTRL PLNS AND PUSHES ANOTHER WRMFNT TWDS THE FA
WITH MOISTURE ON PAR WITH THAT ON SATURDAY NGT. EXPC TSTMS TO BREAK
OUT ONCE AGAIN LATE SUNDAY AFTN/NGT.  LEANED IN THE DIR OF MAV MOS
TEMPS...BUT WAS MORE HESITANT...AND WL DEPEND ON HOW FAST THE WRMFNT
WL BE ABLE TO SURGE NWD...AS LATER PCPN DVLPMT THAT 24HRS PRIOR SHUD
ALLOW TEMPS TO NONETHELESS WRM VERY WELL. SVR THREAT EXISTS FOR LATE
SUNDAY AFTN/NGT...BUT MORE AMBIGUOUS THAN EVENT 24HRS BFR...AND DRY
LN LATE IN THE PD SHUD KP THINGS MOVING ALG WELL TO PREVENT TOO MUCH
OF A HEAVY RAFL THREAT.

FOR MONDAY...DRY SLOT DOMINATES THE FA...AND DESPITE DECENT LO LVL
CAA THRU THE DAY...MARCH SUNSHINE AND DP MECHANICAL MIXING WL FORCE
TEMPS INTO THE 50S/60S ACRS THE FA FM NW TO SE. THE SRN EDGE OF THE
COMMA HEAD MAY CLIP NRN/NERN SXNS OF THE FA MON NGT...BUT ONLY
LOOKING LIKE SPKLS/FLURRIES.

FOR THE EXTDD PD (MON NGT - FRI)...H500 LONGWAVE TROF...IN A
TRANSITORY STATE...BGNS THE PD OVR THE CNTRL CONUS WHERE THE /GRAND
FINALE/ TO OUR ACTIVE WX PTRN IS IN THE PROCESS OF EXITING. NAM/DGEX
SHOW A MUCH MORE SLY SFC LO TRACK VERSUS THE REST OF THE MED RNG
MDLS (GFS/ECMWF/CMC)...WHICH HV A MUCH MORE NLY AND MORE PROGRESSIVE
TRACK. PREFER THE LATTER...WHERE ONLY A FEW SPKLS OR FLURRIES ARE
EXPCD FOR MON NGT. A MORE QUIET MID LVL PTRN THEN TAKES HOLD...AS
LONGWAVE TROF SLIDES TO THE ERN CONUS FOR THE REST OF THE WEEK WITH
LONGWAVE RDG DOMINATES THE WRN 2/3RDS OF THE CONUS WITH MOSTLY SFC
HI PRES IN CONTROL. ONLY INTERRUPTION TO THIS WL BE DURG WED/WED
NGT...WHERE A WK SHRTWV WL CLIP MAINLY THE NRN/NERN SXNS OF THE FA.
DUE TO THE NWLY MID LVL FLOW PTRN AND DOMINANCE OF CANADIAN HI PRES
EXPCD...LOOK FOR TEMPS AOB NORMAL DURG THIS PD...AND GENERALLY DRY
FOR MOST LOCNS.

TES
&&

.AVIATION...
FOR THE 06Z TAFS...A DEVELOPING WARM FRONT TO THE SOUTH OF MISSOURI
WILL SLIDE TO THE NORTH ACROSS THE AREA...BRINGING IN
MOIST...UNSTABLE AIR ON THE NOSE OF A STRONG LOW LEVEL JET. THIS
WILL HELP TRIGGER SHOWERS AND THUNDERSTORMS AFTER 09Z...WHICH WILL
SPREAD NORTHWARD. IN THE MEANTIME WILL CONTINUE TO MENTION LLWS OVER
ALL TAF SITES AS WINDS AT 2000 FEET CONTINUE TO INCREASE WITH
SEVERAL VWP SITES INDICATING 45 TO 60 KTS WINDS AT THIS LEVEL. THIS
ROUND OF PCPN TO COME TO AN END BY 15Z. HOWEVER...MAIN COLD FRONT TO
PUSH ITS WAY INTO WESTERN MO BY 18Z...THEN INTO CENTRAL MO BY
00Z...SO HAVE ADDED MENTION OF TSTMS TO TAFS AFTER 22Z.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 11, 12:43 AM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1243 AM CST SAT MAR 11 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-120630-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1230 AM CST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...OVERNIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE FROM NORTHWESTERN ARKANSAS
NORTHEAST ACROSS THE EASTERN HALF OF MISSOURI AND WESTERN ILLINOIS
DURING THE PREDAWN HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING HAIL UP TO ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

...SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY...
...MODERATE RISK OF SEVERE THUNDERSTORMS ON SUNDAY...

THUNDERSTORMS ARE EXPECTED TO REDEVELOP SATURDAY AFTERNOON ACROSS
CENTRAL MISSOURI AND MOVE ACROSS EASTERN MISSOURI AND WESTERN
ILLINOIS DURING THE EVENING HOURS. VERY LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THE STRONGEST
THUNDERSTORMS.

ANOTHER ROUND OF SEVERE WEATHER APPEARS LIKELY ON SUNDAY AFTERNOON
AND EVENING AS A COLD FRONT MOVES ACROSS THE REGION. VERY LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE.

CVKING

In the hours before

Local storm report, Mar 11, 2:00 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
200 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             FREDERICKTOWN           37.56N 90.30W
03/11/2006  M1.00 INCH       MADISON            MO   TRAINED SPOTTER

&&

CVKING
Local storm report, Mar 11, 2:03 AM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
203 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 AM     HAIL             1 N FREDERICKTOWN       37.58N 90.30W
03/11/2006  M1.75 INCH       MADISON            MO   TRAINED SPOTTER

&&

CVKING
Local storm report, Mar 11, 2:06 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
206 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     HAIL             MINE LA MOTTE           37.62N 90.29W
03/11/2006  M1.00 INCH       MADISON            MO   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND.

&&

CVKING

The radar

The St Louis radar (KLSX), 103 km away, was scanning. The volume nearest the first event began at 10:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Washington

When
March 11, 4:05 AM CST to 4:06 AM CST
Where
Washington County, Okawville
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.433, -89.550

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494835.